Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a series representation for Carleman orthogonal polynomials

Authors: Peter Dragnev and Erwin Miña-Díaz
Journal: Proc. Amer. Math. Soc. 138 (2010), 4271-4279
MSC (2010): Primary 30E10, 30E15, 42C05
Published electronically: August 2, 2010
MathSciNet review: 2680053
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{p_n(z)\}_{n=0}^\infty$ be a sequence of complex polynomials ($ p_n$ of degree $ n$) that are orthonormal with respect to the area measure over the interior domain of an analytic Jordan curve. We prove that each $ p_n$ of sufficiently large degree has a primitive that can be expanded in a series of functions recursively generated by a couple of integral transforms whose kernels are defined in terms of the degree $ n$ and the interior and exterior conformal maps associated with the curve. In particular, this series representation unifies and provides a new proof for two important known results: the classical theorem by Carleman establishing the strong asymptotic behavior of the polynomials $ p_n$ in the exterior of the curve, and an integral representation that has played a key role in determining their behavior in the interior of the curve.

References [Enhancements On Off] (What's this?)

  • 1. T. Carleman, Über die approximation analytischer funktionen durch lineare aggregate von vorgegebenen potenzen, Archiv. för Math. Atron. och Fysik, 17 (1922) 1-30.
  • 2. P. J. Davis, The Schwarz function and its applications, The Carus Mathematical Monographs, 17, The Mathematical Association of America, Buffalo, NY, 1974. MR 0407252 (53:11031)
  • 3. P. Dragnev, E. Miña-Díaz, Asymptotic behavior and zero distribution of Carleman orthogonal polynomials, J. Approx. Theory, doi:10.1016/j.jat.2010.05.006
  • 4. D. Gaier, Lectures on complex approximation. Birkhäuser, Boston, 1987. Translated from the German by Renate McLaughlin. MR 894920 (88i:30059b)
  • 5. A. Martínez-Finkelshtein, K. T.-R. McLaughlin, E. B. Saff, Szegő orthogonal polynomials with respect to an analytic weight: Canonical representation and strong asymptotics, Constr. Approx., 24 (2006) 319-363. MR 2253965 (2007e:42029)
  • 6. E. Miña-Díaz, An expansion for polynomials orthogonal over an analytic Jordan curve, Commun. Math. Physics, 285 (2009), 1109-1128. MR 2470918 (2010a:42103)
  • 7. E. Miña-Díaz, An asymptotic integral representation for Carleman orthogonal polynomials, Int. Math. Res. Notices IMRN 2008 (2008), no. 16, article ID rnn065, 38 pages. MR 2435755 (2010f:30004)
  • 8. Z. Nehari, Conformal mapping, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1952. MR 0045823 (13:640h)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30E10, 30E15, 42C05

Retrieve articles in all journals with MSC (2010): 30E10, 30E15, 42C05

Additional Information

Peter Dragnev
Affiliation: Department of Mathematical Sciences, Indiana-Purdue University Fort Wayne, 2101 E. Coliseum Boulevard, Fort Wayne, Indiana 46805-1499

Erwin Miña-Díaz
Affiliation: Department of Mathematics, Hume Hall 305, University of Mississippi, P.O. Box 1848, University, Mississippi 38677-1848

Received by editor(s): November 28, 2009
Published electronically: August 2, 2010
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society